|Combo, Viagra, Lipitor Okay?
Oct 5, 1999
Thank you so much for all your help on this page. IN the year that I have tested positive, you have comforted me in more ways than you know. For the past year, I have been on a regimen of Viracept, Combivir, Dapsone and a little bit of Xanax. My results have been super! I have gone from t-cell of 133 to 608 and vl undetectable since last December. On my September visit, doc informed me that my cholesterol and triglycerides had risen because of the meds, to 270 and 540, respectively. He put me on Lipitor, 10 mg, one a day. I am also modifying my diet to a lot of fruits and broccoli, which I hope will help as well.
I am a little concerned about what I am hearing about what Lipitor does in combination with PI's. In addition, I take Viagra about once (if lucky twice) a week, 50 mg. Reports say the average to take is 25 mg with PI's, but I was taking 100 mg before starting the meds, so, in effect, I have cut my dose in half.
I also have skipped the Lipitor on the Viagra days, since they are absorbed, or whatever, by the liver. Is everything I am doing all right. Also, my docs office does not test below 400 copies on viral load. Should I switch doctors for that reason.
I have finally found love in my life, and he is ecstatic about the viagra. I must say as well, that it is quite long lasting! I hear the viagra stays in your system longer, but is that affecting the PI? I don't necessarily mind the viagra being in my system longer. (As if any normal man would!)
Please advise if I am mixing too many concoctions that may affect my liver and if I should make any changes. Thank you again for your humor and compassion.
| Response from Dr. Cohen
dear gary -
First, congrats on your new love. And we won't tell him that it's not just him, but the viagra that keeps you "up" all night...
Re mixtures - as far as we know - an occasional, twice a week dose of Viagra should be fine for most livers. Even with these antiviral meds many appear to have no problem with liver function - and your clinician can easily check your liver tests to ensure this is the case for you. You probably don't have to skip the Lipitor on those nights as well...
As for Lipitor - your cholesterol and trigs should respond, but you need to check to be sure. You would likely start with the lowest dose and check to see if that is enough and work up slowly from there only if there is not enough of an effect and your labs suggest it is safe - you would check both liver functions again as well as a test of muscle enzymes called a CPK, since rarely there can be symptoms or evidence of muscle inflammation on these cholesterol lowering meds. And you are doing well to do what can be done to improve the diet - since the medications may take some of the blame for the blood fats, but on the other hand there can be an impact from what you eat and don't eat as well. And broccoli has not only zero cholesterol, it appears to have antioxidants that protect against cancer.
As for viral loads - why not ask your clinician why they don't order the more sensitive assay down to 50 copies? Odds are good you are there - but it would be reasonable to check since sometimes people are not fully suppressed, and we believe that it may be worth adjusting the meds if you are not fully suppressed. If you don't like the answer you get, you can at least consider a second opinion from another clinician where you are to see if all is being done.
And by the way with those T cell counts you can probably drop the Dapsone... and maybe one day you won't even need the Xanax.
good luck. CC
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Sex With Stripper Condom Broke Worried I Have HIV
- Dry Cough After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Oral Ulcers After Drinking Water Sign Of HIV AIDS
- Sinus Infection After Oral Sex Worried I Have HIV
- Stinging Pain After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Cause Of Vaginal Strep Infection
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.